Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Melbourne, FL

April 27, 2018Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 27, 2018, 4:21 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2018, 4:21 PM EDT (20:21 UTC)
Expired
Apr 27, 2018, 5:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS82 KMLB 272021
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT FRI APR 27 2018
 
FLZ064-272100-
Martin FL-
421 PM EDT FRI APR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 500
PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or 7 miles west of Tequesta, moving
northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuart, Tequesta, Jupiter Island, Palm City and Hobe Sound. 

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8046
      2721 8033 2721 8032 2713 8010 2706 8008
TIME...MOT...LOC 2020Z 207DEG 39KT 2695 8021 

$$

JP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:38 PM EDT, 43 minutes earlier.

Area forecast discussion, Apr 27, 3:38 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
338 PM EDT Fri Apr 27 2018

.DISCUSSION...

Rest of this afternoon-Tonight...a few strong storms are possible.

Higher moisture over the southern peninsula was fueling scattered
showers and a few storms. The HRRR has been propagating this
convection northeast and some cells should affect our far southern
sections.

Meanwhile, the weak frontal boundary pushing into northern sections
has poor moisture to work with and has managed to only force a
few showers. Boundary collisions will be necessary to initiate
deep convection though. According to the HRRR and local WRF, this
will occur as the weak front/west coast sea breeze combo
interacts with the east coast sea breeze near the east coast. The
sea breeze was currently pinned right at the coast due to west
flow 10-15 mph, so initiation of deep convection will likely get a
late start. Expect these scattered showers and isolated storms to
occur mainly over the coastal counties from Canaveral southward.
With the late start, any storms that get going should end late.
Therefore have small PoPs, with thunder, lingering until around
midnight.

The weak front will shift offshore after midnight.  Post frontal
west/northwest flow will result in gradual drying and min temps
little changed from this morning, upper 50s to lower 60s.

Sat...Post frontal northwest/north winds will continue slow drying.
The pressure gradient will ease by afternoon as the front pulls well
away into the Atlantic, which will allow winds to veer onshore. High
temps look little changed from today, with readings reaching the mid
80s except lower 80s along some beaches.

Sunday-Monday...
Dry airmass sticks around to finish up the weekend into the start of
next week. Northerly winds will veer northeasterly on Sunday as a
high pressure builds in across the Tennessee Valley. A weak
reinforcing front will move through late in the day but will not
result in any precipitation due to insufficient moisture in place.
Highs will be in the low 80s along the coast and mid 80s over the
interior.

By late Sunday night into Monday morning, the GFS and ECMWF show
some weak convergence along the Treasure Coast and try to generate
some light QPF mainly for Martin County.  This seems reasonable with
the onshore flow around 10-15 kt up through about 4500 ft being able
to push a couple of light showers onshore. Will introduce a slight
chance of showers for Martin county. Onshore winds will keep low
temperatures warmer than previous nights with low to mid 60s.

On Monday, surface high pressure will be parked right over the GA/SC
area resulting in our winds veering more easterly. A stronger marine
influence in the low levels and a more northwesterly flow in the mid-
levels will keep high temperatures a couple of degrees cooler than
Sunday with low-mid 80s inland and around 80 near the coast.
Forecast soundings show increased drying and subsidence aloft due to
the closer proximity of high pressure and will keep the forecast
dry.

Tue-Fri...High pressure north of the area extends farther east into
the west Atlantic, keeping a dry onshore flow across the region
through the remainder of the work week. Rain chances remain out of
the forecast, with temperatures near seasonal norms. Highs will
generally range from the low 80s along the coast to mid 80s over the
interior, with lows in the 60s.

&&

.AVIATION...Mainly VFR conditions for the interior terminals. A
few showers are possible at the interior terminals into evening,
but the probabilities are too low to include a VCSH group on the
TAFs. VFR conditions are also forecast for the coastal terminals,
but have also included VCSH at these terminals through
approximately 28/03Z- 06Z for expected showers. Have included VCTS
at KTIX and KMLB due to high resolution models suggesting
thunderstorms developing late this evening in Brevard County. Too
early to included TEMPO groups for any TSRA/IFR conditions, but
will update the TAFs as needed. All showers/storms are forecast
to come to an end after 28/06Z with VFR conditions through the
rest of the TAF period.

&&

.MARINE...
Tonight-Sat...The front will push offshore after midnight. There
will be some showers and a few storms persisting ahead of the
front. Post frontal northwest winds are forecast to be around 15
knots late tonight and into Sat morning, then the pressure
gradient will ease in the afternoon and winds will veer to the
north and northeast at 10 knots or less. Seas mostly 2-3 feet
nearshore and 3-4 feet offshore.

Sunday-Monday...Northerly winds around 10 kt will veer northeasterly
late in the afternoon Sunday and increase to around 15 kt north of
Sebastian. These winds around 15 kt will work their way south of
Sebastian overnight Sunday and continue through the day Monday.
Winds may decrease somewhat north of Sebastian Inlet on Monday but
are still expected to be in the 10-15 kt range. Seas are forecast to
remain 3-4 ft nearshore and build 4-5 ft in the offshore waters
Sunday night through Monday.

Tue-Wed...High pressure north of the area will maintain easterly
winds across the waters. Wind speeds will generally remain around 10
to 15 knots. However, 15-20 knots will be possible across the
southern offshore waters mainly into late Wed/Wed night. Seas will
range from 3-5 feet.

&&

.FIRE WEATHER...
Weekend...Drying behind front will lower min RH values to around 30%
over the interior Sat and 30-35% Sun along/west of I-4. Nearer the
coast min RH values are forecast 40-45% Sat and 45-50% Sun.
Northwest-north winds generally less than 10 mph, except near the
coast with a developing onshore flow each afternoon pushing speeds
to 10-15 mph at times.

Mon-Tue...A light to moderate onshore flow will develop and continue
into mid-week tempering any bottoming of afternoon RH's, though some
spots into the interior may still fall to 35-40pct as the overall
airmass remains fairly dry. Strongest winds will be along the
Space/Treasure coasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  81  58  80 /  10   0   0   0
MCO  61  85  60  86 /  10   0   0   0
MLB  63  83  62  83 /  30   0   0   0
VRB  62  83  59  83 /  30   0   0  10
LEE  61  84  61  86 /   0   0   0   0
SFB  60  84  59  85 /  10   0   0   0
ORL  63  85  63  85 /  10   0   0   0
FPR  61  83  58  83 /  20   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Lascody
MID TERM.....Combs
LONG TERM....Weitlich
AVIATION.....Rodriguez
Hazardous weather outlook, Apr 27, 6:10 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
610 AM EDT Fri Apr 27 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
610 AM EDT Fri Apr 27 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A weak frontal boundary will push southeast across central Florida
this afternoon and evening. Moisture is limited with this front
but sufficient instability and the east coast sea breeze boundary
will produce the best chance for a few storms near the coast late
this afternoon and early this evening. Any storms may become
strong, containing small hail and gusty winds up to 50 mph. Cell
motion will be toward the east northeast at 30 to 40 mph.

.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of rip currents at
the beaches of east central Florida. Always swim within sight of a
lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms should develop late this afternoon along or just
inland from the coast and move offshore the coast. Motion will be
toward the east northeast at 30 to 40 mph. Gusty winds of 35 to 45
knots will be possible with any storm.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A Moderate Risk of rip currents will exist at the beaches this
weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Kelly

In the hours before

Special weather statement, Apr 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT FRI APR 27 2018

FLZ064-272100-
Martin FL-
421 PM EDT FRI APR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 500
PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or 7 miles west of Tequesta, moving
northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuart, Tequesta, Jupiter Island, Palm City and Hobe Sound.

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8046
      2721 8033 2721 8032 2713 8010 2706 8008
TIME...MOT...LOC 2020Z 207DEG 39KT 2695 8021

JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:16 PM EDTSpecial Marine WarningMLB59 min
Apr 27, 4:47 PM EDTSpecial Marine WarningMLB88 min
Apr 27, 5:55 PM EDTSpecial Marine WarningMLB95 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.